Impact Factor

M. Oberlack

Petersenstrasse 13, D-64287, Darmstadt
Institut fuer Wasserbau und Wasserwirtschaft, Fachgebiet Hydraulik und Hydromechanik, Technische Universitaet Darmstadt


Grebenev V. N., Oberlack M.
Hidden symmetries to a Hanjalic–Launder semiempirical model of turbulence
2006, vol. 11, no. 3, pp.  371-381
The article is devoted to examining algebraic closure relationships which are used in the Theory of Semiempirical Models of Turbulence. As an example, the dynamics of a far plan turbulent wake is investigated and the so-called locally equilibrium approximation of second-order moments (tangential Reynolds stresses) is considered. Applicability of this algebraic approximation for tangential Reynolds stresses is analyzed by the method of differential constraints in the context of investigation of compatibility of the original mathematical model (the classical ($e$, $\varepsilon$, $ < u' v' >$) — model of turbulence) with an added differential constraint (i.e. with an algebraic closure relationship for tangential Reynolds stresses). We show that the compatibility condition obtained coincide with the condition that a Hamiltonian vector field generated by the velocity field of the turbulent flow under consideration admits a symplectic symmetry of the canonical transformations.
Keywords: locally equilibrium approximation, turbulent wake, method of differential constraints, compatibility condition
Citation: Grebenev V. N., Oberlack M.,  Hidden symmetries to a Hanjalic–Launder semiempirical model of turbulence , Regular and Chaotic Dynamics, 2006, vol. 11, no. 3, pp. 371-381

Back to the list